Jump to content




Photo
- - - - -

Swollen lymph nodes... carbamazepine?


  • Please log in to reply
6 replies to this topic

#1 amy5000

amy5000

    Member

  • Member
  • Pip
  • 65 posts

Posted 16 February 2013 - 11:23 AM

Ok, so I've had some lymph nodes pop up in various areas since I started taking Equetro (XR carbamazepine) in November of last year. I don't know if it is related to the drug. I have had some night sweats (which I think could be from starting Viibryd, because I've gotten night sweats on anti-depressants before) and some bad and annoying itching that I think is from Lamictal but I am trying to get off of it because of that reason. (Although I am only taking 37.5 MG now and I am still itching, but not as bad.)

 

So I don't really think it is lymphoma of any sort, but the nodes are NOT painful, and I have one in my inguinal area, one just inferior to my clavicle, one below my mandible and another in my cervical area. So they are on both sides of the diaphragm. I am getting an ultrasound on Tuesday morning. I've done a little bit of research but nothing much more shows up other than that carbamazepine can cause swollen lymph nodes, and in even rarer cases, pseudolymphoma. I've gotten blood tests and it's all normal.

 

Has this happened to anyone? Is this a case in which if it is in fact the Equetro, that I will have to stop taking it? I feel fine, actually pretty good. I have normal energy levels and I am stable right now for pretty much the first time in my life and I am so grateful. Things are finally going well for me. I know that Trileptal may be an option but I'm not thinking that far ahead yet. I'm freaking out that I might have cancer, but I feel like I would not feel so normal, you know, if I did... Anyone? 

 

edited for easier reading


Edited by amy5000, 16 February 2013 - 12:56 PM.

dx: bipolar 2, gad, "mixed personality disorder" blah blah

meds: trileptal 300mg, viibryd 20mg, gabapentin 300mg PRN, clonazepam .5mg PRN



#2 Indigo 'n dye

Indigo 'n dye

    If you do not like me now, you never will: I am constant.

  • Member
  • Pip
  • 3364 posts

Posted 16 February 2013 - 11:48 AM

You need to make an appointment with your GP for evaluation. No one here can diagnose you. Being mentally stable is a great time to have a complete physical evaluation to add physically stable to your list of positives.


You can't be suspicious of a tree, or accuse a bird or a squirrel of subversion or challenge the ideology of a violet.  Hal Borland


 


#3 koakua

koakua

    Live every week like it's shark week

  • Member
  • Pip
  • 1202 posts

Posted 16 February 2013 - 12:39 PM

Your swollen lymph nodes could be Cat Scratch Fever (yeah, it is a real thing), if you've been scratched by a cat recently.


Diagnosis: Schizoaffective Disorder, Depressive Type (or possibly depression with psychotic features)
RX:, Latuda 40mg, Lexapro 10 mg, Wellbutrin 300 mg,
Previous RX: Zyprexa, Abilify, Prozac, Ativan, Risperdal


#4 amy5000

amy5000

    Member

  • Member
  • Pip
  • 65 posts

Posted 16 February 2013 - 12:42 PM

You need to make an appointment with your GP for evaluation. No one here can diagnose you. Being mentally stable is a great time to have a complete physical evaluation to add physically stable to your list of positives.

 

I have been seeing my GP, that's how I'm getting an ultrasound in a couple of days. I was just curious if anyone else has experienced anything similar. GP thinks it could be the meds. 

Your swollen lymph nodes could be Cat Scratch Fever (yeah, it is a real thing), if you've been scratched by a cat recently.

That's strange, I haven't been scratched by any cats. Weird though. 


dx: bipolar 2, gad, "mixed personality disorder" blah blah

meds: trileptal 300mg, viibryd 20mg, gabapentin 300mg PRN, clonazepam .5mg PRN


#5 Indigo 'n dye

Indigo 'n dye

    If you do not like me now, you never will: I am constant.

  • Member
  • Pip
  • 3364 posts

Posted 16 February 2013 - 12:52 PM



I have been seeing my GP, that's how I'm getting an ultrasound in a couple of days. I was just curious if anyone else has experienced anything similar. GP thinks it could be the meds.

In you wall-'o-text I missed that. . Sorry. I admit to having more that a bit of difficulty keeping track when entries do not have paragraph breaks.

 

I did get that you were concerned about having cancer, thus my wildly off-the-mark suggestion.

 

Best wishes.


You can't be suspicious of a tree, or accuse a bird or a squirrel of subversion or challenge the ideology of a violet.  Hal Borland


 


#6 mydogtulip

mydogtulip

    General Smartarse

  • Member
  • Pip
  • 46 posts

Posted 17 February 2013 - 03:29 PM

My Occipital and my Cervical lymph nodes stared to swell up within a week of starting Carbamazepine. They've mostly settled now, but I do get the odd flare-up and my GP is keeping an eye on my white blood count as I'm at the very low end of what is acceptable. I've noticed that sweating has been a symptom (mostly at nights) as well. Hope things settle soon for you x


Dx: Bipolar I, BPD, Anxiety, BDD, Complex PTSD, a few others that haven't been formally diagnosed. Issues with panic attacks, self-injury & psychosis.

Rx: Sertraline (2013), Pregabalin (trying to find the right treatment)

Past Rx: Amisulpride, Amitriptyline, Buspirone, Carbamazepine, Citalopram, Clomipramine, Escitalopram, Fluoxetine, Gabapentin, Lamotrigine, Lithium, Mirtazapine, Olanzapine, Sertraline, Trazodone, Quetiapine 2011/2013, Valproic Acid (can't remember the others)


#7 amy5000

amy5000

    Member

  • Member
  • Pip
  • 65 posts

Posted 20 February 2013 - 09:08 AM

Good to know. I should be getting my ultrasound results today, so I'll let you guys know what my GP thinks... I'm scared!!! I talked to my pdoc and she wants me to hurry up with getting off Lamictal, because I've been so paranoid about withdrawal effects, but she thinks it could be part of some allergic reaction to that also, or that I may even be allergic to both medications. 


dx: bipolar 2, gad, "mixed personality disorder" blah blah

meds: trileptal 300mg, viibryd 20mg, gabapentin 300mg PRN, clonazepam .5mg PRN






The content of individual posts on this site are the sole work of their authors and do not necessarily reflect the opinions and/or policies of the Administrators, Moderators, or other Members of the Crazyboards community. Health related topics should not be used for the purpose of diagnosis or substituted for medical advice. It is your responsibility to research the accuracy, completeness, and usefulness of all opinions, services, and other information found on the site, and to consult with your professional health care provider as to whether the information can benefit you.